CSN Login
Members Online: 4

Diarrhea with Votrient (Pazopanib)

Muleskinner392's picture
Muleskinner392
Posts: 1
Joined: Mar 2013

 

In August, 2011, I bumped my elbow on the countertop, immediately causing intense pain and a lump to arise.  After the lump and pain failed to subside with time, I sought medical treatment.  The lump was initially diagnosed as bursitis and drainage was unsuccessfully attempted, due to the thick viscosity of the fluid.  In late September a bursectomy was performed.  About 2 weeks later the tissue was diagnosed as Myxofibrosarcoma, epithelioid variant.  A chest CT scan revealed the sarcoma had matastized to my lungs, leaving about 14 lesions ranging up to slightly over 2cm in size.

 After surgery to remove the entire tumor mass in the elbow (now the size of a grapefruit), 9 months of intense chemotherapy (M.A.I.D. and GemTax) and 7 weeks of radiation treatment of my elbow, no further sign of the cancer could be found in my arm or lungs.  I then started a daily dosage of 800 mgs of Votrient to prevent any reoccurrence of the cancer.

Like most, I have experienced the normal Votrient side effects, including pure white hair, facial spots, rashes, lack of stamina and diarrhea.  I take the Votrient just before bedtime, at about 10pm, and have found that I can count on the loss of strength and stamina from the time I get up until early or late afternoon.  I can also count on starting the day with moderate to extreme un-controllable diarrhea, also lasting into the afternoon, before subsiding.  I have learned that I can usually lessen the diarrhea by eating Activia yogurt, supplemented with a Pro-Biotic capsule each morning.  I also take 3 Beano tablets before each meal and when needed, follow up with Imodium and Gas Relief gel tabs.  However, even with these precautions I can’t trust myself leaving the house before the afternoon, as I still am hit with occasional violent diarrhea with little or no warning.

 A few days ago I had to stop the Votrient so I could have some torn cartilage repaired in my knee.  Surprisingly, all the above side effects also totally stopped.  I will be restarting my Votrient in a few days and am considering making adjustment to the time I take the pills in order to have more of my day free of diarrhea and stamina issues.  However, I am worried that if I move the time I take the pills from 10pm to 4pm, I might subject myself to night-time diarrhea, which would be most unpleasant to both myself and my wife.

I would be very interested and grateful for any advice and experience you may be able to provide with dealing with diarrhea while taking Votrient.

 

florida here
Posts: 2
Joined: Sep 2013

just wondering how you are doing? i hope you are feeling better.

kphelps12
Posts: 3
Joined: Apr 2013

I take 800 mg Votrient first thing in the morning when I wake up for soft tissue sarcoma mets in my lung. I always wait about an hour for breakfast and most of the time I have no side effects. Diarrhea comes in waves though. Sometimes my routine is completely normal and sometimes I really cut it close to making it to the bathroom (no accidents so far...). Perharps certain foods make it worse? I have thought about keeping a food journal and see when the diarrhea flares up if there is a correlation to my food intake. 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network